Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jul 29, 2021, 1:51 AM CDT for Green County, Lafayette County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 1:51 AM CDT (06:51 UTC)
- Expired
- Jul 29, 2021, 2:15 AM CDT
- In force
- 24 min
- Issued by
- NWS Milwaukee, WI
Counties Green County, WI, Lafayette County, WI
The radar
The Milwaukee radar (KMKX), 115 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4022 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.8
The text
As transmitted.
104
WWUS83 KMKX 290651
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
151 AM CDT Thu Jul 29 2021
WIZ067-068-290715-
Green-Lafayette-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAFAYETTE AND GREEN
COUNTIES...
At 150 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Brodhead to near Cuba City. Movement
was south at 30 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Monroe, Brodhead, Darlington, Shullsburg, Albany, Belmont, Benton,
Argyle, Apple River, Wiota, New Diggings, South Wayne, Elk Grove,
Fayette, Lamont, Browntown, Gratiot, Platte Mounds, Calamine and Lead
Mine.
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4279 9043 4271 8938 4269 8937 4250 8937
4251 9043
TIME...MOT...LOC 0650Z 343DEG 26KT 4258 8938 4266 9041
$$
HANSENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 28, 8:50 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Jul 28, 8:50 PM CDT, 5 hours 1 minute before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 850 PM CDT Wed Jul 28 2021 .UPDATE... (Issued 849 PM CDT Wed Jul 28 2021) Storms have started over northern WI/central MN this evening along the warm front and weak lake breeze boundary off of Lake Superior. The 00z MPX sounding is quite unstable with 4,000-6,000 J/kg much of this is due to steeper mid/upper level lapse rates. The surface lapse rates remain weak due to remnant cloud cover and smoke layer which likely limited some heating/mixing this afternoon. But as the LLJ gets going and bulk shear ramps up expect any storms to quickly become severe. Hodographs showed strong turning in the low levels with the MPX sounding and this is also evident in the VWP hodograph from the ARX radar. As the LLJ intensifies tonight we can potentially expect a similar looking hodograph for our area ahead of the storms arriving. While all modes of severe are possible as storms congeal into a line and drop south, the greatest threat is going to be with strong damaging winds of 70 to 90+ mph. In addition to that if we do end up with a similar looking hodograph we could see a few embedded tornadoes in the line. The threat area is for the entire area especially since storms are developing a little further to the west than forecast. Made some minor tweaks to the timing of storms but otherwise the forecast is in good shape. Stumpf && .SHORT TERM... (Issued 130 PM CDT Wed Jul 28 2021) Tonight: Main focus continues to be on anticipated severe convective system rolling through here later this evening. Think as storms transition from more discrete/supercellular to our north and congeal to a line structure closer to central WI that the line will really gain speed and roll through southern WI, esp EC and SE WI in fairly short order. Potential is fairly high this will bow out with winds in excess of 70 and perhaps a few QLCS type tornadoes as well. So the heightened moderate from SPC looks on track. Decent upper level jet divergence, a mid level shortwave and plenty of higher CAPE values into the late evening/early overnight, the environment appears primed to support the arriving storms. Thursday through Thursday night: Cool advection and high pressure take hold. Winds will be predominantly from the north and northeast. Expecting some lower cloud cover to linger especially for the morning but with a low level thermal trough the clouds may be a bit more stubborn. && .LONG TERM... (Issued 130 PM CDT Wed Jul 28 2021) Friday through Friday night: High pressure remains in control into Friday though shifts off to the southeast and begins a waa regime. Saturday through Saturday night: A northwest mid level flow will drop in a some mid level energy with an associated low pressure system and cold front. Progs are in pretty good agreement in developing some shra/tsra with these features that could linger into the evening hours. Sunday through Wednesday: High pressure will largely dominate this period. There is some hint of some diurnal activity with any mid level troughing that may swing through, especially Monday into Monday evening. So some precip potential may need to be added to the forecast at some point. For now will stick with the blended guid and leave this mention out for now. && .AVIATION... (Issued 849 PM CDT Wed Jul 28 2021) Initially VFR conditions are forecast this evening but a strong line of thunderstorms is expected to drop south out of north- central WI. These will bring strong gusty winds, heavy downpours, frequent cloud to ground lightning, and IFR/MVFR cigs. Once storms move through expect some improvement in cigs/vsbys through the morning as drier air starts to filter in from the north. A few areas of MVFR cigs are possible Thursday afternoon for locations closer to the lake as a front rolls down Lake Michigan. Stumpf && .MARINE... (Issued 130 PM CDT Wed Jul 28 2021) A complex of strong to severe thunderstorms is expected to track across northern Wisconsin late this afternoon and then drop into central and southern Wisconsin and Lake Michigan this evening. It should exit southern Lake Michigan by 4 AM. Persistent northerly winds on Thursday will build higher waves over the south half of Lake Michigan Thursday afternoon through Friday. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 28, 9:04 PM CDT, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 904 PM CDT Wed Jul 28 2021 WIZ046-047-051-052-056>060-062>072-300215- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 904 PM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight A complex of thunderstorms will move southward into southern Wisconsin this evening into the overnight hours. Severe thunderstorms are expected with damaging winds as the main concern. Large hail and a tornado are possible as well. A Particularly Dangerous Situation Severe Thunderstorm Watch has been issued until 2 AM for all of southern Wisconsin. An Air Quality Advisory for Ozone is in effect for Kenosha, Racine, Milwaukee, Ozaukee, and Sheboygan counties until 11 pm CDT. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a chance of thunderstorms Saturday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report peak wind gusts and any damage observed to the national weather service at milwaukee/sullivan. LMZ643>646-300215- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 904 PM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A complex of thunderstorms will move southward into southern Wisconsin this evening into the overnight hours. Severe thunderstorms are expected with damaging winds as the main concern. Large hail and a tornado are possible as well. A Particularly Dangerous Situation Severe Thunderstorm Watch has been issued until 2 AM for all of the nearshore waters. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a chance of thunderstorms Saturday afternoon and evening. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-300215- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 904 PM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A complex of thunderstorms will move southward into southern Wisconsin this evening into the overnight hours. Severe thunderstorms are expected with damaging winds as the main concern. Large hail and a tornado are possible as well. A Particularly Dangerous Situation Severe Thunderstorm Watch has been issued until 2 AM for the western open waters of Lake Michigan at this time. This could be expanded eastward overnight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a chance of thunderstorms Saturday into Saturday evening. www.weather.gov/mkx
In the hours before
Local storm report, Jul 29, 12:51 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1251 AM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND GST 7 WNW SPRING GREEN 43.21N 90.19W
07/29/2021 M68 MPH SAUK WI ASOS
THE LONE ROCK ASOS REPORTED A 59 KT GUST.
&&
TPLocal storm report, Jul 29, 1:09 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
109 AM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 AM TSTM WND DMG CROSS PLAINS 43.11N 89.65W
07/29/2021 DANE WI PUBLIC
MULTIPLE TREES DOWN ON POWER LINES. RELAYED
FROM SOCIAL MEDIA.
&&
TPLocal storm report, Jul 29, 1:13 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
113 AM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 AM TSTM WND GST JOHNSON CREEK 43.08N 88.77W
07/29/2021 E70 MPH JEFFERSON WI NWS EMPLOYEE
NWS EMPLOYEE ESTIMATED WIND GUST OF 70 MPH.
&&
TPLocal storm report, Jul 29, 1:15 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
115 AM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG CLYMAN 43.31N 88.72W
07/29/2021 DODGE WI EMERGENCY MNGR
MULTIPLE TREES DOWN IN CLYMAN. TIME
ESTIMATED FROM RADAR.
&&
TPLocal storm report, Jul 29, 1:30 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
130 AM CDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND GST 2 N OCONOMOWOC 43.13N 88.49W
07/29/2021 E60 MPH WAUKESHA WI NWS EMPLOYEE
NWS EMPLOYEE ESTIMATED WINDS TO 60 MPH.
&&
TPSpecial weather statement, Jul 29, 1:51 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
151 AM CDT Thu Jul 29 2021
WIZ067-068-290715-
Green-Lafayette-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAFAYETTE AND GREEN
COUNTIES...
At 150 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Brodhead to near Cuba City. Movement
was south at 30 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Monroe, Brodhead, Darlington, Shullsburg, Albany, Belmont, Benton,
Argyle, Apple River, Wiota, New Diggings, South Wayne, Elk Grove,
Fayette, Lamont, Browntown, Gratiot, Platte Mounds, Calamine and Lead
Mine.
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4279 9043 4271 8938 4269 8937 4250 8937
4251 9043
TIME...MOT...LOC 0650Z 343DEG 26KT 4258 8938 4266 9041
HANSENThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 11:18 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Green Lake, Marquette | 72 min |
| Jul 28, 11:41 PM CDT | Tornado Warning | MKX | Fond du Lac | 20 min |
| Jul 28, 11:48 PM CDT | Special Weather Statement | MKX | Sauk | 42 min |
| Jul 28, 11:55 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 65 min |
| Jul 29, 12:22 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Sauk | 53 min |
| Jul 29, 12:26 AM CDT | Tornado Warning | MKX | Columbia, Dodge | 31 min |
| Jul 29, 12:43 AM CDT | Tornado Warning | MKX | Columbia, Dane, Dodge, Jefferson | 32 min |
| Jul 29, 12:45 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 45 min |
| Jul 29, 12:51 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa, Sauk | 39 min |
| Jul 29, 12:57 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 48 min |
| Jul 29, 1:07 AM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 38 min |
| Jul 29, 1:08 AM CDT | Tornado Warning | MKX | Jefferson, Waukesha | 37 min |
| Jul 29, 1:17 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Kenosha, Milwaukee, Racine, Rock and 2 more | 67 min |
| Jul 29, 1:24 AM CDT | Special Marine Warning | MKX | 96 min | |
| Jul 29, 1:31 AM CDT | Tornado Warning | MKX | Milwaukee, Racine, Walworth, Waukesha | 44 min |
| Jul 29, 1:36 AM CDT | Tornado Warning | MKX | Rock | 24 min |
| Jul 29, 4:06 AM CDT | Small Craft Advisory | MKX | 33 hr | |
| Jul 29, 2:02 PM CDT | Beach Hazards Statement | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan | 29 hr |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.